Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 63, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 16, 2014, 2:42 PM EDT for Patrick County, Virginia; Stokes County, North Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 2:42 PM EDT (18:42 UTC)
- Expired
- Jun 16, 2014, 3:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Stokes County, NC, Patrick County, VA
The radar
The Roanoke radar (KFCX), 51 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 2:54 PM EDT | HAIL 1 | 1 Se Stuart, VA | FROM SPOTTERNETWORK.ORG |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
919
WUUS51 KRNK 161842
SVRRNK
NCC169-VAC141-161930-
/O.NEW.KRNK.SV.W.0063.140616T1842Z-140616T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
242 PM EDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 330 PM EDT
* AT 242 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED JUST SOUTH OF
STUART... MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SANDY RIDGE...
FRANCISCO...
COLLINSTOWN...
PRESTONVILLE...
AND PATRICK SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3663 8032 3663 8017 3646 8009 3646 8039
TIME...MOT...LOC 1842Z 356DEG 5KT 3659 8026
HAIL...1.25IN
WIND...60MPH
$$
PH2 follow-up statements
173
WWUS51 KRNK 161900
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT MON JUN 16 2014
NCC169-VAC141-161930-
/O.CON.KRNK.SV.W.0063.000000T0000Z-140616T1930Z/
STOKES NC-PATRICK VA-
300 PM EDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN STOKES AND SOUTHEASTERN PATRICK COUNTIES...
AT 259 PM EDT...A SLOW MOVING SEVERE THUNDERSTORM WAS LOCATED NEAR
STUART...MOVING SOUTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SANDY RIDGE...
COLLINSTOWN...
PRESTONVILLE...
AND PATRICK SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3663 8032 3663 8017 3646 8009 3646 8039
TIME...MOT...LOC 1859Z 297DEG 5KT 3661 8025
HAIL...1.00IN
WIND...60MPH
$$
PH471
WWUS51 KRNK 161923
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT MON JUN 16 2014
NCC169-VAC141-161932-
/O.EXP.KRNK.SV.W.0063.000000T0000Z-140616T1930Z/
STOKES NC-PATRICK VA-
323 PM EDT MON JUN 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHERN STOKES AND SOUTHEASTERN PATRICK COUNTIES WILL EXPIRE AT 330
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM ALONG WITH WIND GUSTS TO 40
MPH.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3663 8032 3663 8017 3646 8009 3646 8039
TIME...MOT...LOC 1919Z 356DEG 5KT 3661 8025
$$
PHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:49 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 16, 1:49 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 149 PM EDT MON JUN 16 2014 .SYNOPSIS... HIGH PRESSURE WILL REMAIN ACROSS THE REGION THROUGH MID WEEK. LIGHT WEST TO SOUTHWEST FLOW WILL RESULT IN AN INCREASINGLY WARM AND HUMID AIRMASS THAT WILL MAKE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE MOUNTAINS INTO WEDNESDAY. A WEAK COOL FRONT WILL APPROACH FROM THE NORTH BY WEEKS END RESULTING IN MORE WIDESPREAD COVERAGE OF SHOWERS AND STORMS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1235 PM EDT MONDAY... LOCAL WRF/HRRR AND NAM INITIATING CONVECTION BETWEEN NOW AND 18Z ALONG THE BLUE RIDGE AND IN AREAS EITHER SIDE. RADAR ALREADY SHOWING ISOLATED SHOWERS FORMING FROM GRANDFATHER MTN NC NORTH TO NEAR CLAYTOR LAKE STATE PARK VA. FEEL THE COVERAGE WILL BE ISOLATED/SCATTERED AT BEST THIS AFTERNOON WITH GENERAL STORM MOTION WEST TO EAST AT 15 TO 25 MPH. HEATING UP FASTER THAN FORECAST...AND THINK WILL SEE THE TEMPS MAX OUT LOWER TO MID 90S SOUTHEAST AND ROANOKE WITH MID TO UPPER 80S ACROSS THE MTNS. RECORD HIGHS ACTUALLY MAY BE REACHED AT BLF/BCB/LWB IF CLOUDS/STORMS DO NOT TAKE SHAPE SOON. THE PIEDMONT AND ROANOKE RECORDS ARE IN THE MID TO UPPER 90S...AND THINK THAT IS OUT OF REACH TODAY. SEE CLIMATE SECTION BELOW. PREVIOUS VALID DISCUSSION... WEAK WAVE ALOFT PASSES TO THE EAST OVERNIGHT ALLOWING SURFACE RIDGING TO STRENGTHEN UNDER THE CORE OF THE 5H RIDGE BY MORNING. EXPECT ANY EVENING CONVECTION TO FADE BY MIDNIGHT ALTHOUGH SOME ISOLATED SHRA MAY LINGER NORTH AS THE IMPULSE PASSES. WILL AGAIN BE QUITE WARM AND MUGGY WITH FOG AROUND ESPCLY WHERE ANY EARLIER RAIN OCCURRED. LOWS MOSTLY IN THE 60S WITH PERHAPS SOME SPOTS LIKE BLF/ROA NOT DROPPING BELOW 70 PENDING EVENING RAINFALL ESPCLY IF LIGHT MIXING PERSISTS OVERNIGHT. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... AS OF 300 AM EDT MONDAY... HIGH PRESSURE ACROSS THE REGION WILL SLIDE EAST DURING THE PERIOD. THE SOUTHERLY FLOW AROUND THE HIGH CENTER WILL PUSH MOISTURE INTO OUR AREA. CONVECTION WILL BE DIURNAL IN NATURE WITH DIFFERENTIAL HEATING...ESPECIALLY ACROSS THE HIGHER TERRAIN FARTHEST FROM THE CENTER OF THE HIGH AND IN THE BEST MOISTURE RETURN. THE SWODY2 HAS PLACED THE SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE NORTHERN PLAINS EAST TO THE GREAT LAKES. ALL THE BEST UPPER LEVEL ENERGY WILL BE WELL NORTH OF OUR AREA. THE NORTHERN STORM TRACK WILL CONTINUE ON WEDNESDAY. A SHORTWAVE DISTURBANCE WILL MOVE EASTWARD ACROSS THE GREAT LAKES INTO THE NORTHEAST STATES BY WEDNESDAY NIGHT INTO THURSDAY. THE DIURNAL CONVECTION INTO THURSDAY SHOULD DISSIPATE EACH EVENING WITH LITTLE IF ANY ACTIVITY SURVIVING PAST MIDNIGHT. TEMPERATURES WILL TREND WARMER EACH DAY AS WARM AIR ADVECTION INCREASING AND UPPER LEVEL RIDGING BUILDS INTO THE AREA. IN GENERAL...HIGH TEMPERATURES WILL RANGE FROM THE UPPER 80S TO THE MID 90S. IN THE PIEDMONT...SOME LOCATIONS MAY BE CLOSE TO 100. LOW TEMPERATURES WILL BE MILD WITH READINGS FROM THE LOWER 60S TO THE LOWER 70S. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 1230 PM EDT MONDAY... MEDIUM RANGE FORECAST CONTINUES TO LOOK ACTIVE AS UPPER RIDGE FLATTENS WHILE TROUGH MOVES ACROSS THE NRN TIER OF STATES INTO THE GREAT LAKES BY THE END OF THE PERIOD. STAYING CLOSE TO WHAT WE FORECASTED YESTERDAY IN TERMS OF KEEPING POPS IN THE CHANCE RANGE...DUE TO TIMING OF INDIVIDUAL IMPULSES RACING ALONG THE SRN EDGE OF THE WESTERLIES. ALL IN ALL EVEN THOUGH WILL HAVE POPS NO HIGHER THAN 50-55...STILL CONFIDENCE IS HIGH THAT AT LEAST MOST OF THE FORECAST AREA WILL SEE MEASURABLE RAINFALL DURING THIS TIME. WILL BE CONCERNED WITH MESOSCALE CONVECTIVE SYSTEMS AND TRAINING ALONG THE SRN EDGE OF THE WESTERLIES...AND POTENTIAL FOR FLASH FLOODING IF IT TRACKS OVER THE SAME SPOT. STILL TOO EARLY TO MENTION IN THE HWO...BUT BEARS WATCHING. AS THE AIRMASS HEATS UP PRIOR TO THIS...PLENTY OF FUEL TO ADD TO THE PROVERBIAL FIRE ONCE CONVECTION TAKES PLACE...AND WOULD NOT BE SURPRISED AT LEAST FRI-SAT TO SEE SOME SVR STORM THREAT WITH DAMAGING WINDS. CURRENTLY SPC HIGHLIGHTING LOW PREDICTABILITY GIVEN LACK OF SHEAR AND TIMING OF THE WAVES. MODELS DIFFER OVER THE WEEKEND INTO MONDAY WITH THE 00Z ECMWF FASTER NOW WITH FROPA AND SHORTWAVE DIGGING INTO THE EAST BY MONDAY. THIS MODEL HAS BEEN SHOWING INCONSISTENCY SO WILL LEAN TOWARD 00Z GFS/06Z GFS AND WPC FORECAST. THIS WILL KEEP OUR AREA ON THE SOUTH SIDE OF THE FRONT AND KEEP US IN A STICKY AIRMASS. TEMPS WILL BE STAYING ABOVE NORMAL...ALTHOUGH BLOWOFF FROM CONVECTION UPSTREAM AND STORMS OVERHEAD CAN HINDER THE HEAT. OVERNIGHT WILL BE MUGGY WITH LOWS IN THE 60S...NEAR 70 SOUTHEAST. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 1240 PM EDT MONDAY... MADE ADJUSTMENTS TO THIS FORECAST IN TERMS OF CONVECTION. ISOLATED SHRA/TSRA FORMING ALONG AND WEST OF THE BLUE RIDGE ATTM...WILL DRIFT EAST INTO THE FOOTHILLS AND PIEDMONT THRU THIS AFTERNOON. ATTM WE WILL HAVE VCTS AT BCB GIVEN THAT A FEW ECHOES ARE NOT FAR FROM BCB ALTHOUGH THEY ARE NOT PRODUCING CLOUD TO GROUND LIGHTNING YET. THINK THE THREAT LEAVES BCB BY 19Z...AND STAYS SOUTH AND EAST OF ROANOKE TO KEEP THUNDER OUT ALTHOUGH WILL HAVE VCSH THERE FOR A COUPLE HOURS. DANVILLE ACTUALLY LOOKS MORE FAVORABLE PER MESOANALYSIS/RADAR TRENDS AND HIGH-RES MODELS TO SEE CONVECTION NEARBY BY 20Z...AND HAVE VCTS IN FOR NOW. THE WESTERN CWA APPEARS TO STAY OUT OF THE SHRA/TSRA THIS AFTERNOON THOUGH COULD SEE SOME ARRIVING AFTER 00Z..BUT TOO FAR AWAY TO HAVE IN THE TAFS AS MODELS SHOWING WEAKENING TREND BY THEN. OUTSIDE OF ANY SHOWERS ANTICIPATE VFR CONDITIONS WITH SCT-BKN CU IN THE 4-6KFT RANGE. THIS EVENING CU WILL DISSIPATE LEAVING BEHIND A LITTLE CIRRUS. FOG SHOULD FORM IN THE VALLEYS AND RURAL AREAS OVERNIGHT WHICH SHOULD AFFECT ALL BUT BLF/ROA. THINK LWB SHOULD DROP TO LIFR WITH BCB AND POTENTIALLY LYH/DAN DROPPING BELOW 3SM. ANY FOG CLEARS AFTER 13Z TUESDAY...LEAVING PRACTICALLY A REPEAT OF TODAY...WITH ISOLATED/SCATTERED SHRA/TSRA IN THE AFTERNOON. EXTENDED AVIATION DISCUSSION... TYPICAL SUMMERTIME PATTERN WILL PERSIST THROUGH MUCH OF THE UPCOMING WEEK WITH AN EVER-INCREASING THREAT FOR DIURNALLY-DRIVEN CONVECTION. LATE NIGHT AND EARLY MORNING MVFR BR TO LOCALLY LIFR FG WILL ALSO BE ON THE INCREASE...ESPECIALLY IN AREAS FOLLOWING EVENING CONVECTION. BEST DAILY FLIGHT CONDITIONS WILL LIKELY BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS BURN OFF/LIFT...AND BEFORE AFTERNOON CONVECTION REDEVELOPS. THE LATTER HALF OF THE WEEK CONTINUES TO OFFER THE BEST CHANCE FOR WIDESPREAD ORGANIZED CONVECTION AS A FRONTAL BOUNDARY APPROACHES AND THEN STALLS OVER/NEAR THE AREA. THIS WILL PRESENT AN INCREASING THREAT FOR ASSOCIATED FLIGHT RESTRICTIONS. && .CLIMATE... LOCATIONS RECORDS ROANOKE 96/1957 LYNCHBURG 96/1897 DANVILLE 98/1988 BLACKSBURG 88/1994 BLUEFIELD 87/1994 LEWISBURG 87/1994 && .EQUIPMENT... THE NOAA WEATHER RADIO TRANSMITTER AT MOUNT JEFFERSON IS NOT BROADCASTING. THIS IS STATION WNG588 ON A FREQUENCY OF 162.525 MHZ. TECHNICIANS HAVE BEEN NOTIFIED AND IT IS UNKNOWN WHEN IT WILL BE FIXED...BUT EARLY ESTIMATES INDICATED BY TUESDAY AFTERNOON. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WERT/WP NEAR TERM...JH/WP SHORT TERM...KK LONG TERM...WP AVIATION...JH/WERT/WP CLIMATE...WP EQUIPMENT...WP
Hazardous weather outlook, Jun 16, 7:24 AM EDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 724 AM EDT MON JUN 16 2014 NCZ001>003-018>020-VAZ015>017-032-171130- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-GRAYSON-CARROLL-FLOYD- PATRICK- 724 AM EDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS COULD PRODUCE LOCALIZED STRONG WINDS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ007-009>014-018>020-022>024-033>035-043>047-058-059- WVZ042>045-171130- STOKES-ROCKINGHAM-CASWELL-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER- 724 AM EDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 16, 1:28 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
128 PM EDT MON JUN 16 2014
VAZ013-014-016-017-161815-
FLOYD VA-CARROLL VA-MONTGOMERY VA-PULASKI VA-
128 PM EDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA...
NORTHEASTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...
SOUTHERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
SOUTHEASTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 215 PM EDT
* AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS A
COUPLE OF SHOWERS FROM NEAR DUBLIN TO NEAR PATTERSON...MOVING TO
THE EAST AT 15 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE SHOWERS.
* THESE SHOWERS WILL INTENSIFY INTO THUNDERSTORMS SOON.
* LOCATIONS IMPACTED INCLUDE...
CLAYTOR LAKE AREA...
PILOT...
INDIAN VALLEY...
WILLIS...
CHILDRESS...
AND COPPER VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR CLAYTOR...YOU SHOULD GET OUT OF THE WATER AND MOVE
INSIDE. THESE SHOWERS ARE EXPECTED TO DEVELOP INTO THUNDERSTORMS
SOON. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3685 8078 3688 8077 3688 8075 3690 8075
3712 8063 3715 8018 3714 8018 3674 8047
TIME...MOT...LOC 1723Z 275DEG 11KT 3706 8066 3690 8078
WPSpecial weather statement, Jun 16, 2:17 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 217 PM EDT MON JUN 16 2014 NCZ003-020-161915- SURRY NC-YADKIN NC- 217 PM EDT MON JUN 16 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA... NORTH CENTRAL YADKIN COUNTY IN NORTHWEST NORTH CAROLINA... * UNTIL 315 PM EDT * AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STATE ROAD...MOVING TO THE EAST AT 15 MPH. * PEA SIZE HAIL AND WIND GUSTS OVER 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... FAIRVIEW... LEVEL CROSS... BURCH... ROCKFORD... AND CRUTCHFIELD. LAT...LON 3628 8087 3636 8085 3638 8056 3621 8060 TIME...MOT...LOC 1815Z 278DEG 11KT 3632 8081 PH
Special weather statement, Jun 16, 2:23 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
223 PM EDT MON JUN 16 2014
NCZ019-161915-
WILKES NC-
223 PM EDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WEST CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 315 PM EDT
* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WILBAR...MOVING TO THE SOUTHEAST AT 5
MPH.
* PEA SIZE HAIL AND WIND GUSTS OVER30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
WILBAR...
MAPLE SPRINGS...
MILLERS CREEK...
AND SUMMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT
DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3624 8147 3629 8140 3629 8137 3632 8136
3623 8117 3610 8133
TIME...MOT...LOC 1819Z 314DEG 5KT 3626 8136
PHSpecial weather statement, Jun 16, 2:36 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 236 PM EDT MON JUN 16 2014 NCZ003-161900- SURRY NC- 236 PM EDT MON JUN 16 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CENTRAL SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA... * UNTIL 300 PM EDT * AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM CROSSING INTERSTATE 77...NORTHWEST OF DOBSON...MOVING TO THE SOUTHEAST AT 10 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... AND DOBSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3642 8084 3649 8074 3642 8059 3634 8078 TIME...MOT...LOC 1832Z 334DEG 5KT 3643 8076 PH
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:28 PM EDT | Special Weather Statement | RNK | Floyd, City of Radford | 47 min |
| Jun 16, 2:57 PM EDT | Special Weather Statement | RNK | Patrick | 48 min |
| Jun 16, 3:08 PM EDT | Special Weather Statement | RNK | Bedford | 37 min |
| Jun 16, 3:17 PM EDT | Special Weather Statement | RNK | Henry | 28 min |
| Jun 16, 3:20 PM EDT | Flash Flood Warning | RNK | Patrick | 6 hr |
| Jun 16, 3:21 PM EDT | Special Weather Statement | RNK | Franklin | 24 min |
| Jun 16, 3:34 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 26 min |
| Jun 16, 3:50 PM EDT | Special Weather Statement | RNK | Bedford | 25 min |
| Jun 16, 3:55 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Pittsylvania | 35 min |
| Jun 16, 4:39 PM EDT | Special Weather Statement | RNK | Pittsylvania | 36 min |
| Jun 16, 5:17 PM EDT | Special Weather Statement | RNK | City of Danville | 58 min |
| Jun 16, 5:31 PM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Jun 16, 5:52 PM EDT | Special Weather Statement | RNK | Halifax | 38 min |
| Jun 16, 6:21 PM EDT | Special Weather Statement | RNK | Charlotte | 24 min |
| Jun 16, 6:26 PM EDT | Special Weather Statement | RNK | Buckingham | 34 min |
| Jun 16, 6:40 PM EDT | Special Weather Statement | RNK | City of Galax | 35 min |
| Jun 16, 6:44 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 61 min |
| Jun 16, 7:24 PM EDT | Special Weather Statement | RNK | Grayson | 36 min |
| Jun 16, 2:17 PM EDT | Special Weather Statement | RNK | Surry | 58 min |
| Jun 16, 2:23 PM EDT | Special Weather Statement | RNK | Wilkes | 52 min |
| Jun 16, 2:36 PM EDT | Special Weather Statement | RNK | Surry | 24 min |
| Jun 16, 4:21 PM EDT | Special Weather Statement | RNK | Yadkin | 24 min |
| Jun 16, 4:47 PM EDT | Special Weather Statement | RNK | Yadkin | 58 min |
| Jun 16, 4:49 PM EDT | Severe Thunderstorm Warning | RNK | Yadkin | 26 min |
| Jun 16, 5:25 PM EDT | Areal Flood Advisory | RNK | Yadkin | 4 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.